Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 40, NWS Dodge City, KS

May 16, 2010Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 16, 2010, 7:45 PM CDT for Barber County, Comanche County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 7:45 PM CDT (00:45 UTC)
Expired
May 16, 2010, 8:30 PM CDT
In force
45 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Barber County, KS, Comanche County, KS

The radar

The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 8:15 PM CDTHAIL 0.886 Sw Aetna, KSMOST OF THE HAIL WAS PEA-SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WUUS53 KDDC 170045
SVRDDC
KSC007-033-170130-
/O.NEW.KDDC.SV.W.0040.100517T0045Z-100517T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR COLDWATER...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILMORE...
  AETNA...
  MAINLY RURAL AREAS OF COMANCHE AND SOUTHWESTERN BARBER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

AT 735 PM CDT...QUARTER SIZE HAIL WAS REPORTED 2 MILES SOUTH OF 
COLDWATER BY THE PUBLIC.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3719 9941 3735 9925 3709 9871 3698 9889
      3699 9922
TIME...MOT...LOC 0044Z 306DEG 24KT 3722 9926
WIND...HAIL 60MPH 1.50IN

$$

12
2 follow-up statements
272 
WWUS53 KDDC 170121
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
821 PM CDT SUN MAY 16 2010

KSC007-033-170130-
/O.CON.KDDC.SV.W.0040.000000T0000Z-100517T0130Z/
BARBER KS-COMANCHE KS-
821 PM CDT SUN MAY 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE AND
SOUTHWESTERN BARBER COUNTIES UNTIL 830 PM CDT...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR AETNA...AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  AETNA...
  MAINLY RURAL AREAS OF COMANCHE AND SOUTHWESTERN BARBER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3719 9941 3735 9925 3709 9871 3698 9889
      3699 9922
TIME...MOT...LOC 0121Z 306DEG 24KT 3707 9901
WIND...HAIL <50MPH 1.00IN

$$

12
018 
WWUS53 KDDC 170126
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT SUN MAY 16 2010

KSC007-033-170136-
/O.EXP.KDDC.SV.W.0040.000000T0000Z-100517T0130Z/
BARBER KS-COMANCHE KS-
826 PM CDT SUN MAY 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE AND SOUTHWESTERN
BARBER COUNTIES WILL EXPIRE AT 830 PM CDT/730 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.

LAT...LON 3719 9941 3735 9925 3709 9871 3698 9889
      3699 9922
TIME...MOT...LOC 0126Z 306DEG 24KT 3705 9898

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:21 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 16, 3:21 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT SUN MAY 16 2010

.DISCUSSION...

DAYS 1-2...

A RELATIVELY ACTIVE PERIOD APPEARS IN STORE FOR THE SHORT RANGE
FORECAST LEADING INTO ABOUT WEDNESDAY WITH BEST CHANCES FOR
ORGANIZED THUNDERSTORMS COMING ON LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

AN UPPER TROUGH WITH GENERALLY WEAK JET FLOW THROUGH THE BASE WAS
POSITIONED ACROSS THE PLAINS STATES WITH A 50-60 KNOT 300 JET FROM
THE SOUTHERN ROCKIES INTO CENTRAL OKLAHOMA THIS MORNING. AS THE UPPER
TROUGH TRANSLATES EASTWARD A SLOW TRANSITION TO NORTHWEST FLOW ALOFT
WILL DEVELOP ACROSS WESTERN KANSAS. OF IMMEDIATE CONCERN FOR THIS
EVENING  WILL  BE THUNDERSTORM CHANCES  AS A WEAK SURFACE FRONT
REMAINS ACROSS THE AREA FOLLOWING WEAK EASTERLY FLOW ACROSS NORTHERN
AND CENTRAL KANSAS WHILE NORTHWEST SURFACE WINDS ALONG A GOODLAND -
SCOTT CITY TO LIBERAL LINE MAY ENHANCE MOISTURE CONVERGENCE LOCALLY.

MODELS INDICATE UPWARDS OF 1000J/KG CAPE WITH ADEQUATE DEEP BULK
SHEAR FOR LONG LIVED ROTATING UPDRAFTS SIMILAR TO LAST EVENINGS
GRAY-HODGEMAN COUNTY STORM WOULD BE POSSIBLE. HOWEVER, THERE SHOULD
BE LOW THREAT OF ANY WIDESPREAD THUNDERSTORMS, AND MOVING INTO
MONDAY WE SHOULD SEE MORE SUN AND A GENERALLY DRY DAY BEFORE STEEP
LAPSE RATES AND A DESTABILIZING ATMOSPHERE ALLOWS FOR LOW
PROBABILITY THUNDERSTORMS IN THE FAR WESTERN COUNTIES VERY LATE IN
THE AFTERNOON. MODEL TEMPERATURES SPREAD RANGE FORM MID TO UPPER 70S
FOR HIGH TEMPERATURES AND CUMULUS MAY BE MORE LIMITED MONDAY
AFTERNOON.

MONDAY NIGHT WILL BRING INCREASING DEWPOINTS ACROSS THE WESTERN HIGH
PLAINS AND BOTH THE GFS AND NAM/WRF INDICATE MCS DEVELOPMENT ACROSS
EASTERN COLORADO IN THE EVENING OR OVERNIGHT HOURS BEFORE DRIVING AN
MCS ACROSS SOUTHWEST KANSAS. THIS APPEARS TO BE A PERIOD  WHERE SOME
AREAS SHOULD RECEIVE HEAVY RAINFALL THROUGH ABOUT MIDDAY
TUESDAY. WE'VE INCREASED THE CHANCES FOR RAIN TO LIKELY FOR TUESDAY
MORNING AND INCLUDED A HEAVY RAIN THREAT TO THE HWO AS WELL AS
TRAINING OF STORMS SHOULD LEAD TO LOCALIZE OR MORE WIDESPREAD FLOODING
AS PRECIPITABLE WATER VALUES INCREASE OT ABOVE 1.25 INCHES.

RUSSELL

DAYS 3-7...

TRACK OF THE UPPER LOW MID-WEEK WILL BE THE BIGGEST CHALLENGE...AS
IT WILL OBVIOUSLY PLAY A BIG ROLE IN LOW LEVEL RESPONSE AND WHERE
SUSTAINED HEAVIEST RAINS WILL BE REALIZED.   LATEST SUITE OF GLOBAL
SPECTRAL MODEL SOLUTIONS POINT AT A TRACK OF THE H5 VORT/CYCLONE
CENTER A LITTLE BIT FARTHER NORTH THAT PREVIOUS RUNS...HOWEVER STILL
FAR ENOUGH SOUTH TO KEEP MUCH OF SOUTHWEST KANSAS IN THE GAME FOR AT
LEAST ONE DECENT HEAVY PRECIPITATION EVENT DURING THE TUESDAY NIGHT
THROUGH THURSDAY TIME FRAME.  50 POPS WILL BE IN THE FORECAST
TUESDAY NIGHT THROUGH WEDNESDAY...ALTHOUGH IT WILL NOT RAIN DURING
THAT WHOLE TIME FRAME.  THERE SHOULD BE SEVERAL MESOSCALE CONVECTIVE
CLUSTERS IMPACTING VARIOUS PORTIONS OF THE FORECAST AREA DURING THIS
TIME FRAME GIVEN THE STRONG WARM/MOIST ADVECTION IN THE EXIT REGION
OF THE MID-UPPER JET STREAK.  SEVERE WX THREAT SHOULD REMAIN
CONFINED TO AREAS SOUTH OF THE DDC FA WHERE THE SURFACE FRONT IS
EXPECTED TO REMAIN.  KEPT THE HIGH TEMPERATURE FORECAST FOR WED AND
THU PRETTY MUCH UNCHANGED FOR THE MOST PART...AM WORRIED THAT THE
NORTHEAST DDC FA MAY STAY REAL CHILLY THURSDAY IMMEDIATELY BEHIND
THE LOW WHEN THE STRONGEST COLD ADVECTION.  WILL BEGIN THE WARMING
UP PROCESS FRIDAY...BUT MAINLY OUT WEST WHERE SOME 80S WILL FINALLY
SNEAK BACK INTO THE FORECAST.  THE NEXT BIG WEATHER MAKER WILL BE
MOVING INTO THE NORTHERN ROCKIES AND ADJACENT HIGH PLAINS BY FRIDAY
AND SATURDAY...LEADING TO INCREASED LOWER TROPOSPHERIC DEVELOPMENT
(LOWER PRESSURES, DEEPENING LEE TROUGH, AND INCREASED SOUTH WINDS).
THE TIMING OF THIS NEXT LARGE UPPER LEVEL TROUGH WILL BE KEY TO THE
NEXT PRECIPITATION/SEVERE WEATHER CHANCE...WHICH MAY BEGIN BY
SATURDAY GIVEN THE TIMING OF THE GFS DETERMINISTIC SOLUTION.

.AVIATION...

AM EXPECTING TO SEE SOME WIDELY SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT AFTER 21Z AFFECTING MAINLY KDDC TO KGCK AREA...AND
POSSIBLY KHYS.  WILL HAVE CB IN THE TAF INSTEAD OF VCTS FOR THE TIME
BEING UNTIL CONVECTION DEVELOPS AND IT BECOMES MORE CLEAR THAT THEY
WOULD POSSIBLY IMPACT TERMINALS.  OTHER THAN THAT...WILL SEE MAINLY
VFR AND POSSIBLY MVFR CONDITIONS THROUGH MOST OF THE NIGHT UP UNTIL
08-10Z TIME FRAME WHEN BOUNDARY LAYER COOLS ENOUGH TO THE DEWPOINT
AND WE START TO SEE VISIBILITY AND/OR CEILING REACH IFR AREA.  ANY
IFR (OR BRIEFLY LIFR?) CONDITIONS SHOULD IMPROVE AFTER 15Z MONDAY
MORNING.

UMSCHEID

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  48  77  54  59 /  20  10  70  70
GCK  46  76  56  59 /  20  20  70  70
EHA  48  76  56  59 /  10  20  50  70
LBL  48  77  57  60 /  20  20  60  70
HYS  46  73  52  62 /  10   0  50  50
P28  53  78  56  63 /  10   0  50  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/25
Hazardous weather outlook, May 16, 12:18 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1218 PM CDT SUN MAY 16 2010

KSZ043-044-061>064-074>081-084>090-171730-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-
COMANCHE-BARBER-
1218 PM CDT SUN MAY 16 2010 /1118 AM MDT SUN MAY 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORM DEVELOPMENT IS AGAIN POSSIBLE LATER THIS
AFTERNOON AND EARLY EVENING. CLOUD TO GROUND LIGHTNING AND HAIL TO
AROUND THE SIZE OF A PENNY IS POSSIBLE, AS WELL AS LOCALLY VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO
MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND
EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF
PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL
FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF
PRODUCING HEAVY RAINFALL.

THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT
TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME.

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-065-066-171730-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
1218 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY AFTERNOON INTO
MONDAY NIGHT, AND ESPECIALLY LIKELY LATE OVERNIGHT MONDAY AND
EARLY TUESDAY MORNING. THE STRONGER STORMS MAY BE CAPABLE OF
PRODUCING THREE QUARTER INCH HAIL. THERE IS AN INCREASED POTENTIAL
FOR FLOODING AS THE STORMS WILL BE SLOW MOVING AND CAPABLE OF
PRODUCING HEAVY RAINFALL.

THE REMAINDER OF THE WEEK WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS WITH HEAVY RAINFALL, BUT DETAILS FOR EXACT
TIME FRAMES AND LOCATIONS ARE NOT AS CLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS
AFTERNOON AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD/RUSSELL

In the hours before

Special weather statement, May 16, 6:24 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
624 PM CDT SUN MAY 16 2010

KSZ078-080-088-089-170030-
CLARK-COMANCHE-FORD-KIOWA-
624 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...NORTHEASTERN CLARK...
NORTHWESTERN COMANCHE AND SOUTHEASTERN FORD COUNTIES...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KINGSDOWN...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3761 9905 3714 9964 3751 9987 3770 9961
TIME...MOT...LOC 2324Z 302DEG 23KT 3754 9971

12
Local storm report, May 16, 6:30 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             N KINGSDOWN             37.51N 99.76W
05/16/2010  E0.88 INCH       FORD               KS   TRAINED SPOTTER

&&

BURKE
Special weather statement, May 16, 7:15 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT SUN MAY 16 2010

KSZ031-046-170115-
ELLIS-RUSH-
715 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH AND SOUTHEASTERN
ELLIS COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PFEIFER...MOVING SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3896 9907 3887 9902 3837 9902 3836 9930
      3879 9946
TIME...MOT...LOC 0015Z 323DEG 31KT 3869 9919

12
Local storm report, May 16, 7:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             7 WNW COLDWATER         37.30N 99.45W
05/16/2010  E0.75 INCH       COMANCHE           KS   LAW ENFORCEMENT

&&

BURKE
Special weather statement, May 16, 7:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT SUN MAY 16 2010

KSZ089-170130-
COMANCHE-
726 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE COLDWATER...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3717 9901 3702 9901 3701 9944 3730 9951
      3738 9918
TIME...MOT...LOC 0026Z 327DEG 24KT 3727 9937

12
Local storm report, May 16, 7:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             1 S COLDWATER           37.24N 99.34W
05/16/2010  E1.00 INCH       COMANCHE           KS   PUBLIC

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:15 PM CDTSpecial Weather StatementDDCRush60 min
May 16, 7:26 PM CDTSpecial Weather StatementDDCComanche64 min
May 16, 7:55 PM CDTSpecial Weather StatementDDCStafford50 min
May 16, 8:43 PM CDTSpecial Weather StatementDDCStafford47 min
May 16, 8:59 PM CDTSevere Thunderstorm WarningDDCStafford46 min
May 16, 9:18 PM CDTTornado WarningDDCPratt, Stafford27 min
May 16, 9:42 PM CDTTornado WarningDDCPratt13 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.